Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 12, 2017, 7:44 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2017, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 12, 2017, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:06 PM CDT | TSTM WND DMG | Cleveland, WI | TREES DOWN IN THE CLEVELAND AREA. TIME ESTIMATED VIA RADAR. |
| Jun 12, 8:06 PM CDT | TSTM WND DMG | Manitowoc, WI | SEVERAL TREES DOWN IN THE CITY OF MANITOWOC. TIME ESTIMATED VIA RADAR. |
| Jun 12, 8:13 PM CDT | TSTM WND DMG | Manitowoc, WI | SEVERAL TREES DOWN IN THE CITY OF MANITOWOC. TIME ESTIMATED VIA RADAR. CORRECTED FOR TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WUUS53 KGRB 130044
SVRGRB
WIC015-071-130130-
/O.NEW.KGRB.SV.W.0083.170613T0044Z-170613T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
744 PM CDT MON JUN 12 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Eastern Calumet County in east central Wisconsin...
Manitowoc County in east central Wisconsin...
* Until 830 PM CDT.
* At 743 PM CDT, a severe thunderstorm was located near Chilton, or
18 miles northwest of Howards Grove, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Manitowoc, Brillion, Cleveland, Valders, St. Nazianz, Two Creeks,
Two Rivers, Kiel, New Holstein and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4423 8813 4424 8803 4424 8789 4426 8789
4433 8748 4418 8746 4407 8760 4390 8769
4389 8790 4389 8812
TIME...MOT...LOC 0043Z 250DEG 33KT 4405 8804
HAIL...<.75IN
WIND...60MPH
$$
RDM1 follow-up statement
525
WWUS53 KGRB 130104
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
804 PM CDT MON JUN 12 2017
WIC015-071-130130-
/O.CON.KGRB.SV.W.0083.000000T0000Z-170613T0130Z/
Calumet WI-Manitowoc WI-
804 PM CDT MON JUN 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN CALUMET AND MANITOWOC COUNTIES...
At 803 PM CDT, a severe thunderstorm was located over Valders, or 9
miles west of Manitowoc, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters at New Holstein reported trees
down.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Manitowoc, Brillion, Cleveland, Valders, St. Nazianz, Two Creeks, Two
Rivers, Kiel, New Holstein and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4423 8813 4424 8803 4424 8789 4426 8789
4433 8748 4418 8746 4407 8760 4390 8769
4389 8790 4389 8812
TIME...MOT...LOC 0103Z 256DEG 23KT 4409 8785
HAIL...<.75IN
WIND...60MPH
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:10 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 6:10 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 PM CDT Mon Jun 12 2017 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jun 12 2017 Remaining warm and humid with several rounds of thunderstorms the next few days, then drier and less humid for the latter part of the work week. The large scale pattern across the CONUS is dominated by a trough/closed upper low over the intermountain west, and downstream ridging over the central and eastern CONUS. The western trough will lift northeast into Canada as the large scale pattern loses amplitude. The result will be a strong zonal band of westerlies across the northern tier of the CONUS by late in the week. The trend beyond that will be for a broad ridge to develop near the West Coast while troughing gradually becomes established over the Great Lakes/Ontario region. Through somewhat drier air has temporarily worked into the north, the first several days of the period will be dominated by warm and humid conditions. A return to more seasonable humidities is expected during the latter half of the work week as the humid air gets shunted east. That will be followed by a subtle cool down for the weekend as the upper flow starts to tilt west northwesterly. But readings should still remain near seasonal normals. The bulk of the precipitation should occur during the first half of the forecast period. Amounts are likely to be well above normal, and possibly excessive. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jun 12 2017 Convective trends are the main focus for tonight and Tuesday. The latest regional radars indicated a complex of thunderstorms across southeast Minnesota into northern Iowa. The latest trends indicated the storms have merged and may begin to bow out as it head east into Wisconsin. Still feel there is a slight risk of severe storms, mainly south of a Sturgeon Bay to Merrill line. Damaging winds is the primary threat along with torrential rain. Some hail is possible, but the probability of one inch hail is low. This round of thunderstorms is expected to move east of the area early Tuesday morning. Lowered rain chances across the north late tonight into Tuesday morning, as best isentropic lift will be south of the area. Think some scattered showers and storms linger across the south. The low level jet is expected to crank up late tonight and pointed towards the eastern Dakotas. It appears that another complex of storms will develop in this region. The question is whether this complex of storms will move into Wisconsin on Tuesday. Will need to monitor this situation as the models diverge on whether this will happen. There may be some significant changes to the forecast on the midnight shift if it becomes apparent this complex would roll through Wisconsin on Tuesday. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jun 12 2017 Details remain elusive in the long term portion of the forecast. Upper ridging will gradually shift east of the area Tuesday night, likely allowing some convection from the west to spread across the area, especially after midnight. Shear is not expected to be strong, but given the expected instability and the remnants of the warm front lingering across the area, at least some risk of severe weather and heavy rain will exist. Height falls on the southeast flank of the upper low lifting into Canada will shift across the area Wednesday along with a weakening cool front. The remnants of the warm front will still be in the area as well. The severe risk may come down to how much cloud cover persist to limit destabilization during the day. For right now the SPC SWODY3 slight risk seems reasonable. Once the upper low lifts into Canada and weakens, the forecast area will remain within a seasonably strong band of low amplitude westerlies. Embedded shortwaves in such patterns are typically difficult for the models to resolve, and that is the case today. The various medium range models all generated precipitation at times. This resulted in chance PoPs spread across most of the rest of the forecast period. Temperatures and humidities will return to more seasonable levels under the developing west northwest flow aloft. && .AVIATION...for 00Z TAF Issuance Issued at 610 PM CDT Mon Jun 12 2017 A large area of thunderstorms is currently tracking through the area this evening north of a warm front. This activity will move from west to east before ending around midnight. Some storms could be strong to severe, especially along and south of highway 29. Once the showers and storms end, low clouds and fog will be possible later tonight into Tuesday morning. Still some uncertainty if another complex of storms will redevelop behind first complex as low level jet takes aim for the northern plains, however that scenario is looking less likely with this batch arriving earlier than expected. If a complex does develop, it more than likely would not arrive until Tuesday morning. && .HYDROLOGY... Issued at 244 PM CDT Mon Jun 12 2017 The Wisconsin River continues to indicate fast flows with some flooding at a few locations due to heavy rains from yesterday. The river should continue to run high as additional rainfall is expected over the next few days. Other rivers across the region and are on the rise. Stay tuned for potential river statements and warnings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Kurimski HYDROLOGY......Eckberg
Hazardous weather outlook, Jun 12, 2:38 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 238 PM CDT Mon Jun 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 238 PM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight Thunderstorms are expected at times late this afternoon south of a Merrill to Sturgeon Bay line, and then across the entire area tonight. A few of the storms could become severe with damaging winds and hail, especially south of a Merrill to Sturgeon Bay line late this afternoon and evening. Torrential rainfall is also expected with the storms that could lead to urban street flooding and ponding of water on area roadways. Due to the heavy rainfall on Sunday and Sunday night, the Wisconsin River continues to flow faster than normal. Caution should be used if boating or fishing on the Wisconsin River. Other rivers across the region will also be on the rise along with faster than normal flows for this time of year. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Additional periods of thunderstorms will occur from Tuesday through Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on Wednesday afternoon and evening. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. The Wisconsin River will continue to flow faster than normal due to recent heavy rains and additional rainfall expected over the next few days. Other rivers across north-central and northeast Wisconsin will be on the rise as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight, especially south of a Merrill to Sturgeon Bay line. Spotters are requested to report wind gusts over 45 mph, hail over 1/2 inch in diameter or any flooding. LMZ521-522-541>543-131100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 238 PM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Late This Afternoon and Tonight There is a chance of thunderstorms late this afternoon south of Sturgeon Bay which could pose a hazard to mariners. There is a chance of thunderstorms across the entire area tonight. Some of these storms could produce strong winds, frequent cloud to water lightning strikes and blinding rain which could reduce visibilities below one mile for a period of time. The greatest risk of strong winds will be south of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Periods of thunderstorms are likely to occur from Tuesday through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. Eckberg/Skowronski
In the hours before
Local storm report, Jun 12, 7:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLOOD OSHKOSH 44.01N 88.55W
06/12/2017 WINNEBAGO WI TRAINED SPOTTER
FLOODING AT THE INTERSECTION OF 9TH AVE AND NEAR INTER
STATE 41.
&&
SACLocal storm report, Jun 12, 7:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
722 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLOOD WAUTOMA 44.06N 89.28W
06/12/2017 WAUSHARA WI LAW ENFORCEMENT
WAUSHRA COUNTY SHERIFF REPORTED SOME STREET FLOODING IN
THE WAUTOMA AREA EARLIER THIS EVENING BUT WATER HAS
RECEDED.
&&
GENEBLocal storm report, Jun 12, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
723 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN 2 S OSHKOSH 43.98N 88.55W
06/12/2017 M2.50 INCH WINNEBAGO WI EMERGENCY MNGR
INTERSECTION OF INTERSTATE 41 AND HIGHWAY 26
&&
SACLocal storm report, Jun 12, 7:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/12/2017 E60 MPH WAUPACA WI TRAINED SPOTTER
STREET FLOODING IN THE CITY.
&&
SACSpecial weather statement, Jun 12, 7:27 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
727 PM CDT MON JUN 12 2017
WIZ039-130115-
Brown WI-
727 PM CDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY UNTIL 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 12 miles north of Appleton, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Green Bay around 740 PM CDT.
Bellevue Town around 745 PM CDT.
Denmark around 755 PM CDT.
Other locations impacted by this storm include Little Rapids,
Wayside, Morrison, Humboldt, Kunesh, De Pere, Lambeau Field,
Ledgeview, Hobart and Leo Frigo Bridge.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Wisconsin.
LAT...LON 4459 8819 4459 8820 4462 8820 4464 8793
4463 8793 4464 8790 4465 8776 4433 8778
4433 8789 4424 8789 4424 8819
TIME...MOT...LOC 0027Z 270DEG 44KT 4443 8831
EckbergLocal storm report, Jun 12, 7:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST NEW HOLSTEIN 43.95N 88.08W
06/12/2017 M53 MPH CALUMET WI MESONET
WBAY WEATHER BUG NETWORK
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:05 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 20 min |
| Jun 12, 7:27 PM CDT | Special Weather Statement | GRB | Brown | 48 min |
| Jun 12, 8:13 PM CDT | Special Weather Statement | GRB | Manitowoc | 47 min |
| Jun 12, 8:24 PM CDT | River Flood Warning | GRB | Lincoln | 25 hr |
| Jun 12, 8:28 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 36 min |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Florence | 24 hr |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Florence, Marinette | 49 hr |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Marinette | 5 days |
| Jun 12, 8:50 PM CDT | Special Marine Warning | GRB | 55 min | |
| Jun 13, 6:27 AM CDT | River Flood Warning | GRB | Marathon | 52 hr |
| Jun 13, 8:49 AM CDT | Special Weather Statement | GRB | Calumet, Marathon, Waupaca, Winnebago | 71 min |
| Jun 13, 9:49 AM CDT | Special Weather Statement | GRB | Marathon, Waupaca | 71 min |
| Jun 13, 9:59 AM CDT | Areal Flood Advisory | GRB | Portage, Waushara, Wood | 2 hr |
| Jun 13, 10:56 AM CDT | Special Weather Statement | GRB | Portage, Waushara | 49 min |
| Jun 13, 11:55 AM CDT | Flash Flood Warning | GRB | Portage, Waushara, Wood | 6 hr |
| Jun 13, 2:23 PM CDT | Special Weather Statement | GRB | Vilas | 52 min |
| Jun 13, 3:08 PM CDT | Special Weather Statement | GRB | Vilas | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.